Uncertainty propagation; intrusive kinetic formulations of scalar conservation laws - Sorbonne Université Access content directly
Journal Articles SIAM/ASA Journal on Uncertainty Quantification Year : 2016

Uncertainty propagation; intrusive kinetic formulations of scalar conservation laws

Propagation d'incertitudes: formulation cinétique intrusive pour les lois de conservation

Abstract

We study two intrusive methods for uncertainty propagation in scalar conservation laws based on their kinetic formulations. The first method uses convolutions with Jackson kernels based on expansions on an orthogonal family of polynomials and we prove that it satisfies BV bounds and converges to the entropy solution but with a spurious damping phenomenon. Therefore we introduce a second method, which is based on projection on layered Maxellians, and which arises as a minimization of entropy. Our construction of layered Maxwellians relies on the Bojavic-Devore theorem about best L 1 polynomial approximation. This new method, denoted below as a kinetic polynomial method, satisfies the maximum principle by construction as well as partial entropy inequalities and thus provides an alternative to the standard method of moments which, in general, does not satisfy the maximum principle. Simple numerical simulations for the Burgers equation illustrate these theoretical results.
Nous étudions deux formulations cinétiques des lois de conservation.
Fichier principal
Vignette du fichier
Incertitude_52.pdf (982.83 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01146188 , version 1 (27-04-2015)

Licence

Copyright

Identifiers

  • HAL Id : hal-01146188 , version 1

Cite

Bruno Després, Benoît Perthame. Uncertainty propagation; intrusive kinetic formulations of scalar conservation laws. SIAM/ASA Journal on Uncertainty Quantification, 2016, 4 (1), pp.980-1013. ⟨hal-01146188⟩
391 View
348 Download

Share

Gmail Facebook X LinkedIn More